Alert archive / California / Snow Advisories in 2007
Snow Advisory 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this snow advisory at Feb 26, 2007, 3:21 AM PST for Inyo County, California. It took effect at Feb 26, 2007, 6:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2007, 3:21 AM PST (11:21 UTC)
- In effect from
- Feb 26, 2007, 6:00 PM PST
- Expired
- Feb 27, 2007, 6:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 261121 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 321 AM PST MON FEB 26 2007 CAZ519-261930- /O.NEW.KVEF.SN.Y.0009.070227T0200Z-070227T1400Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 321 AM PST MON FEB 26 2007 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST TUESDAY. A PACIFIC STORM WILL BRING ANOTHER ROUND OF SNOW TO THE SIERRAS THIS EVENING THROUGH EARLY TUESDAY MORNING. MOST OF THE SNOW WILL FALL ON THE WEST SIDE OF THE CREST...BUT UP TO 7 INCHES CAN BE EXPECTED IN A NARROW STRIP JUST EAST OF THE CREST...INCLUDING AREAS SUCH AS ASPENDELL AND MOUNT TOM. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ MORGAN
5 follow-up statements
000 WWUS45 KVEF 261910 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1110 AM PST MON FEB 26 2007 CAZ519-270000- /O.CON.KVEF.SN.Y.0009.070227T0200Z-070227T1400Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1110 AM PST MON FEB 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST TUESDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. A PACIFIC STORM WILL BRING ANOTHER ROUND OF SNOW TO THE SIERRA THIS EVENING THROUGH EARLY TUESDAY MORNING. MOST OF THE SNOW WILL FALL ON THE WEST SIDE OF THE CREST...BUT UP TO 7 INCHES CAN BE EXPECTED IN A NARROW STRIP JUST EAST OF THE CREST...INCLUDING AREAS SUCH AS ASPENDELL AND MOUNT TOM. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
000 WWUS45 KVEF 262352 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 352 PM PST MON FEB 26 2007 CAZ519-270600- /O.CON.KVEF.SN.Y.0009.070227T0200Z-070227T1400Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 352 PM PST MON FEB 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. A PACIFIC STORM MOVING INTO THE CALIFORNIA COAST WILL BRING SNOW MAINLY TO THE WEST SLOPES OF THE SOUTHERN SIERRA. HOWEVER...LIGHT SNOW WILL BEGIN TO FALL THIS EVENING OVER A NARROW STRIP EAST OF THE CREST...INCLUDING AREAS SUCH AS ASPENDELL AND MOUNT TOM. SNOW WILL INCREASE AFTER MIDNIGHT THEN TAPER OFF TUESDAY MORNING. ACCUMULATIONS OF 3 TO 7 INCHES CAN BE EXPECTED. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ JGA
000 WWUS45 KVEF 270455 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 855 PM PST MON FEB 26 2007 CAZ519-271200- /O.CON.KVEF.SN.Y.0009.000000T0000Z-070227T1400Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 855 PM PST MON FEB 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY FOR EASTERN SLOPES OF THE SOUTHERN SIERRA MOUNTAINS. A LOCAL STORM SPOTTER OUT OF ASPENDELL INDICATED LIGHT SNOW FALLING WITH A 1/2 INCH OF NEW SNOW AS OF 845 PM PST. SNOWFALL IS EXPECTED TO CONTINUE THROUGHOUT THE NIGHT...WITH THE HEAVIEST SNOW EXPECTED TO OCCUR BETWEEN MIDNIGHT AND 4 AM PST. A PACIFIC STORM MOVING INTO THE CALIFORNIA COAST WILL BRING SNOW MAINLY TO THE WEST SLOPES OF THE SOUTHERN SIERRA. HOWEVER...LIGHT SNOW WILL BEGIN TO FALL THIS EVENING OVER A NARROW STRIP EAST OF THE CREST...INCLUDING AREAS SUCH AS ASPENDELL AND MOUNT TOM. SNOW WILL INCREASE AFTER MIDNIGHT THEN TAPER OFF TUESDAY MORNING. ACCUMULATIONS OF 3 TO 7 INCHES CAN BE EXPECTED. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
000 WWUS45 KVEF 271142 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 342 AM PST TUE FEB 27 2007 CAZ519-271400- /O.CON.KVEF.SN.Y.0009.000000T0000Z-070227T1400Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 342 AM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING FOR THE EASTERN SIERRA SLOPES. AT 3 AM...SATELLITE AND RADAR SHOWED PRECIPITATION COVERING THE ADVISORY AREA AS A COLD FRONT MOVED THROUGH. NO NEW SPOTTER REPORTS HAD BEEN RECEIVED SINCE YESTERDAY EVENING...BUT SEVERAL INCHES OF SNOW HAVE LIKELY FALLEN ON THE SLOPES OVERNIGHT. THE SNOW IS EXPECTED TO CONTINUE UNTIL AT LEAST 6 AM BEFORE TAPERING OFF TO SHOWERS LATER IN THE MORNING. TOTALS UP TO 7 INCHES ARE EXPECTED. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ MORGAN
000 WWUS45 KVEF 271345 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 545 AM PST TUE FEB 27 2007 CAZ519-271445- /O.EXP.KVEF.SN.Y.0009.000000T0000Z-070227T1400Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 545 AM PST TUE FEB 27 2007 ...SNOW ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... THE SNOW ADVISORY FOR THE EASTERN SIERRA SLOPES WILL EXPIRE AT 6 AM PST EARLY THIS MORNING. AT 530 AM...RADAR SHOWED THAT THE SNOW OVER THE SIERRAS WAS BECOMING MORE SHOWERY IN NATURE. ALTHOUGH SOME SPOTS MAY STILL RECEIVE A FEW MORE INCHES OF SNOW IN SHOWERS...THE THREAT FOR WIDESPREAD SIGNIFICANT SNOW WAS ENDING...AND THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM. $$ MORGAN
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Feb 26, 3:04 AM PST, 17 minutes earlier.
Area forecast discussion, Feb 26, 3:04 AM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
304 AM PST MON FEB 26 2007
.SYNOPSIS...A STORM SYSTEM OFF THE PACIFIC NORTHWEST COAST WILL MOVE
INLAND TUESDAY AND WEDNESDAY PRODUCING GUSTY SOUTHWEST WINDS AND A
CHANCE OF SHOWERS OVER MUCH OF THE AREA. COLDER TEMPERATURES ARE
ALSO EXPECTED AS A COLD FRONT MOVES THROUGH. THE AIRMASS BEHIND THE
FRONT WILL KEEP TEMPERATURES BELOW AVERAGE THROUGH MUCH OF NEXT
WEEK.
&&
.SHORT TERM...TOO MANY ISSUES THIS MORNING TO DISCUSS THEM ALL. HIGH
POINTS ARE WINDS AND PRECIP. WIND ADVISORY UNTIL 4 AM FOR CA ZONE
520 IS PROBLEMATIC. CURRENTLY NO STATIONS ARE MEETING CRITERIA
THERE...BUT ONE STATION IN ZONE 519 IS. MODELS THINK THE WINDS
SHOULD HAVE DIED DOWN BY NOW...BUT COMPARING MODEL MSLP PROGS WITH
MSAS PLOTS SHOWS THAT THE OBSERVED GRADIENT IS MUCH GREATER THAN THE
MODEL GRADIENTS. WILL MAKE A LAST MINUTE CALL ON THIS ONE. WIND
ADVISORY UNTIL 4 AM FOR CA ZONE 523 IS STILL WORKING OUT WITH 4
STATIONS MEETING CRITERIA AS OF 2 AM. QUESTION IS WHETHER OR NOT TO
EXTEND THE ADVISORY...AS INDIVIDUAL STATION TRENDS ARE NEARLY
STEADY. THE ABOVE SENTENCE REGARDING MODEL GRADIENTS AND ACTUAL
GRADIENTS APPLIES HERE AS WELL. AGAIN...PROBABLY A LAST MINUTE CALL.
STILL EXPECT WINDS TO KICK UP ACROSS THE MOJAVE DESERT TOMORROW
AFTERNOON...BUT PROBABLY REMAINING BELOW HIGH WIND WARNING CRITERIA.
ALSO STILL SOME QUESTION ABOUT HOW FAR EAST THE WINDS MAY EXTEND.
RATHER THAN ISSUING A THIRD PERIOD ADVISORY...WILL FRESHEN UP THE
HWO AND ADVISE THE DAY CREW. NOW ON TO PRECIP. ALL IS QUIET AT THE
MOMENT BUT THAT WILL CHANGE LATE THIS EVENING AS THE NEXT FRONT
ROLLS IN FROM THE NORTHWEST. IT WILL IMPACT THE SIERRAS
TONIGHT...BRINGING COLDER AIR AND A DECENT SLUG OF MOISTURE...BUT
THE MAIN QUESTION IS HOW MUCH PRECIP WILL MAKE IT OVER THE CREST.
TRAJECTORIES SUGGEST LOTS OF SHADOWING...BUT HIGH SPEED WEST WINDS
ALOFT MAY PUSH SOME SNOW DOWNWIND OF THE CREST. AS WAS THE CASE A
COUPLE OF STORMS AGO...THERE MAY BE A SHARP GRADIENT NEAR ASPENDELL
OF SNOW/NO SNOW. AFTER COORDINATION WITH WFO HNX...ISSUED A SNOW
ADVISORY FOR THE EASTERN SLOPES VALID THIS EVENING THROUGH EARLY
TOMORROW MORNING. CONFIDENCE HERE IS LESS THAN AVERAGE DUE TO THE
SHARP PRECIP CUTOFF EXPECTED. DURING THE DAY TOMORROW...THE MODELS
ALSO SHOW A LOW LEVEL CONVERGENCE ZONE WITH ASSOCIATED FRONTOGENESIS
AND SOME UPPER DIVERGENCE OVER LINCOLN COUNTY. THIS COULD LEAD TO
BANDED MODERATE TO HEAVY SNOW. HAVE NOT ISSUED A WSW FOR THIS
YET...BUT WILL BE EXAMINING THINGS FURTHER EARLY THIS MORNING.
RATHER THAN EXPOUNDING ON THE CLOUDY SKIES AND CHILLY TEMPERATURES
TO ACCOMPANY THIS FRONT...WILL STICK WITH THE CONDENSED BOOK VERSION
FOR NOW.
.LONG TERM...GFS...ECMWF...DGEX...AND GEM ALL LOOK TO BE IN GOOD
AGREEMENT FOR THE PERIOD BEGINNING ON THURSDAY. A LARGE RIDGE WITH
ITS AXIS ALONG 140W WILL SLOWLY TRANSITION EASTWARD DURING THE END
OF THE WEEK AND INTO THE WEEKEND...WITH THE RIDGE AXIS OVER THE
FORECAST AREA BY LATE SATURDAY/EARLY SUNDAY. THEREFORE...CLOUD
COVERAGE WILL BE MINIMAL OVER THE PERIOD AND WITH THICKNESS
INCREASING OVER 25DM ON AVG ACROSS THE CWA...TEMPS SHOULD FULLY
RECOVER BY SATURDAY AND BECOME ABOVE NORMAL BY SUNDAY AFTERNOON.
&&
.AVIATION...FOR KLAS: SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH
THE MORNING HOURS AND THEN INCREASE TO SUSTAINED WIND SPEEDS BETWEEN
13 AND 20 KTS WITH GUSTS 25 TO 30 KTS BY NOON. EXPECT RELATIVELY
STRONG SOUTHWEST WINDS TO CONTINUE UNTIL WEDNESDAY MORNING. TUESDAY
AFTERNOON A STORM SYSTEM WILL BEGIN TO IMPACT THE AREA BRINGING A
SLIGHT CHANCE OF PRECIP/CIGS BELOW 060KFT IN ADDITION TO GUSTY
SURFACE WINDS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: EXPECT GUSTY SOUTH/SOUTHWEST SURFACE WINDS AT ALL
LOCATIONS TODAY WITH SUSTAINED/GUST SPEEDS OF AROUND 20/30KTS...AND
30/40KTS POSSIBLE AT KDAG. TUESDAY... A STORM SYSTEM WILL MOVE
ONSHORE RESULTING IN CONTINUED GUSTY SURFACE WINDS AND A CHANCE OF
PRECIP AT ALL TERMINALS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WIND ADVISORY ZONES 520 AND 523 UNTIL 4 AM THIS MORNING.
SNOW ADVISORY ZONE 519 6 PM THIS EVENING UNTIL 6 AM TUESDAY.
&&
MORGAN/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 25, 5:21 AM PST, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 521 AM PST SUN FEB 25 2007 CAZ519-520-260430- EASTERN SIERRA SLOPES-OWENS VALLEY- 521 AM PST SUN FEB 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY UNTIL 7 PM. STRONG WEST WINDS WITH GUSTS UP TO 100 MPH CAN BE EXPECTED OVER THE SIERRA CREST...AND LOCALLY GUSTY WEST AND EAST WINDS CAN BE EXPECTED IN THE OWENS VALLEY IN ASSOCIATION WITH DOWNSLOPE WINDS AND ROTORS. THE WINDS WILL SUBSIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM WILL BRING MORE STRONG WINDS MONDAY NIGHT INTO TUESDAY...ALONG WITH A BETTER CHANCE OF SNOW AT THE HIGHER ELEVATIONS. SLIGHTLY LESS ACTIVE WEATHER IS EXPECTED TOWARDS THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ521>527-NVZ014>022-260430- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 521 AM PST SUN FEB 25 2007 /621 AM MST SUN FEB 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STORM SYSTEM NEAR THE PACIFIC NORTHWEST COAST IS EXPECTED TO BRING STRONG WEST AND SOUTHWEST WINDS TO MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN ON TUESDAY. WIND ADVISORIES MAY BE NEEDED AS THE EVENT APPROACHES. LESS ACTIVE WEATHER IS EXPECTED FOR LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:57 AM PST | Wind Advisory | VEF | Inyo | 11 hr |
| Feb 26, 12:43 PM PST | High Wind Warning | VEF | Inyo | 7 hr |
| Feb 26, 3:06 PM PST | Wind Advisory | VEF | Inyo, San Bernardino | 54 hr |
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.